Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low T-Cell Count
Nov 14, 2012

I'd like to first sincerely thank you and the other experts for sharing your time and expertise with those of us who are trying to navigate through life with this disease. I was diagnosed with HIV 3 months ago and have been on Atripla and Prophalaxis for about a month now. My initial blood test revealed a VL of 60,000 and my T-Cell count was 131. I'm sure this question may be a bit preliminary since I've only been on treatment for a month but, is there any chance my T-Cell count will rebound to normal levels again in time? I have heard that those whose T-Cell counts that are low like mine really can't exepect to have their T-Cell counts reach normal levels again even after successful VL surpression. Is this true. If so, is there something that can be done? Again, a world of thanks to you.

Response from Dr. Henry

Most patients (ie 75-80%+) will expereince a robust rebound of their CD4 count once started on effective HIV treatment. Perhaps < 25% either have minimal or slow increase in CD4 count for a variety of reasons (age, thymus size, degree of immune activation, amount of scaring in lymph tissue, genetic influence) so the odds are good that you will see a clinical helpful recovery (first aim to reach >> 200-250). The chance to reach > 500 cells/mm3 is less the lower the initial CD4 count is but a signficant percentate of patients will achieve that level. KH



Previous
HIV Medicine Side Effects
Next
Taking Atripla in a different time zone.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement